Alert archive / Ohio / Wind Advisories in 2012

Wind Advisory 6, NWS Wilmington, OH

April 15, 201226 counties in Ohio; 4 counties in Indiana

NWS Wilmington, OH issued this wind advisory at Apr 15, 2012, 11:47 AM EDT for 26 counties in Ohio; 4 counties in Indiana. It was in force for 4 hr.

The area

The counties it named.

The facts

Issued
Apr 15, 2012, 11:47 AM EDT (15:47 UTC)
Expired
Apr 15, 2012, 3:58 PM EDT
In force
4 hr
Issued by
NWS Wilmington, OH
All 30 counties

Fayette County, IN, Franklin County, IN, Union County, IN, Wayne County, IN, Auglaize County, OH, Butler County, OH, Champaign County, OH, Clark County, OH, Clinton County, OH, Darke County, OH, Delaware County, OH, Fairfield County, OH, Fayette County, OH, Franklin County, OH, Greene County, OH, Hardin County, OH, Highland County, OH, Hocking County, OH, Licking County, OH, Logan County, OH, Madison County, OH, Mercer County, OH, Miami County, OH, Montgomery County, OH, Pickaway County, OH, Preble County, OH, Ross County, OH, Shelby County, OH, Union County, OH, Warren County, OH

The radar

The Cincinnati radar (KILN), 51 km from the middle of the area, began a volume at 15:51 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Cncnati-Daytn, OH (KILN), launched 12:00Z, 3.8 hours before the alert went out and 50 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Cncnati-Daytn, OH at 12:00Z on 2012-04-15Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Cncnati-Daytn, OH at 12:00Z on 2012-04-15The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 290 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
973 m above ground
0-6 km bulk shear
40 kt
0-1 km storm-relative helicity
290 m²/s²
0-3 km storm-relative helicity
334 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

155 
WWUS71 KILN 151547
NPWILN

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE WILMINGTON OH
1147 AM EDT SUN APR 15 2012

INZ050-058-059-066-OHZ026-034-035-042>046-051>056-060>065-070>074-
080-152300-
/O.NEW.KILN.WI.Y.0006.120415T1547Z-120415T2300Z/
WAYNE-FAYETTE IN-UNION IN-FRANKLIN IN-HARDIN-MERCER-AUGLAIZE-
DARKE-SHELBY-LOGAN-UNION OH-DELAWARE-MIAMI-CHAMPAIGN-CLARK-
MADISON-FRANKLIN OH-LICKING-PREBLE-MONTGOMERY-GREENE-FAYETTE OH-
PICKAWAY-FAIRFIELD-BUTLER-WARREN-CLINTON-ROSS-HOCKING-HIGHLAND-
INCLUDING THE CITIES OF...RICHMOND...CONNERSVILLE...LIBERTY...
BROOKVILLE...KENTON...CELINA...WAPAKONETA...GREENVILLE...SIDNEY...
BELLEFONTAINE...MARYSVILLE...DELAWARE...PIQUA...URBANA...
SPRINGFIELD...LONDON...COLUMBUS...NEWARK...EATON...DAYTON...
XENIA...WASHINGTON COURT HOUSE...CIRCLEVILLE...LANCASTER...
HAMILTON...LEBANON...WILMINGTON...CHILLICOTHE...LOGAN...HILLSBORO
1147 AM EDT SUN APR 15 2012

...WIND ADVISORY IN EFFECT UNTIL 7 PM EDT THIS EVENING...

THE NATIONAL WEATHER SERVICE IN WILMINGTON HAS ISSUED A WIND
ADVISORY...WHICH IS IN EFFECT UNTIL 7 PM EDT THIS EVENING.

* LOCATIONS...THE MIAMI AND WHITEWATER VALLEYS...AND MUCH OF
  CENTRAL AND WEST CENTRAL OHIO.

* WINDS...SOUTHWEST 25 TO 35 MPH WITH GUSTS UP TO 50 MPH.

* TIMING...THIS AFTERNOON.

* IMPACTS...SCATTERED TREE AND POWER LINE DAMAGE IS POSSIBLE 
  ALONG WITH SOME MINOR PROPERTY DAMAGE IN THE HIGHEST GUSTS. 
  WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR 
  HIGH PROFILE VEHICLES.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY IS ISSUED WHEN SUSTAINED WINDS ARE FORECAST TO BE
31 TO 39 MPH OR GUSTS WILL RANGE BETWEEN 46 AND 57 MPH.  WINDS OF
THESE MAGNITUDES MAY CAUSE MINOR PROPERTY DAMAGE WITHOUT EXTRA
PRECAUTIONS. MOTORISTS IN HIGH PROFILE VEHICLES SHOULD USE
CAUTION UNTIL THE WINDS SUBSIDE.

&&

$$
1 follow-up statement
864 
WWUS71 KILN 151958
NPWILN

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE WILMINGTON OH
358 PM EDT SUN APR 15 2012


INZ050-058-059-066-OHZ026-034-035-042>046-051>056-060>065-070>074-
080-152100-
/O.CAN.KILN.WI.Y.0006.000000T0000Z-120415T2300Z/
WAYNE-FAYETTE IN-UNION IN-FRANKLIN IN-HARDIN-MERCER-AUGLAIZE-
DARKE-SHELBY-LOGAN-UNION OH-DELAWARE-MIAMI-CHAMPAIGN-CLARK-
MADISON-FRANKLIN OH-LICKING-PREBLE-MONTGOMERY-GREENE-FAYETTE OH-
PICKAWAY-FAIRFIELD-BUTLER-WARREN-CLINTON-ROSS-HOCKING-HIGHLAND-
INCLUDING THE CITIES OF...RICHMOND...CONNERSVILLE...LIBERTY...
BROOKVILLE...KENTON...CELINA...WAPAKONETA...GREENVILLE...SIDNEY...
BELLEFONTAINE...MARYSVILLE...DELAWARE...PIQUA...URBANA...
SPRINGFIELD...LONDON...COLUMBUS...NEWARK...EATON...DAYTON...
XENIA...WASHINGTON COURT HOUSE...CIRCLEVILLE...LANCASTER...
HAMILTON...LEBANON...WILMINGTON...CHILLICOTHE...LOGAN...HILLSBORO
358 PM EDT SUN APR 15 2012

...WIND ADVISORY IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN WILMINGTON HAS CANCELLED THE WIND
ADVISORY.

ALTHOUGH GUSTY WINDS WILL CONTINUE THROUGH EARLY THIS
EVENING...WIND GUSTS ARE EXPECTED TO REMAIN BELOW ADVISORY
CRITERIA. THEREFORE THE WIND ADVISORY HAS BEEN CANCELLED.

$$

What forecasters said that day

The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Wilmington, OH wrote its last area forecast discussion before this wind advisory went out at Apr 15, 10:26 AM EDT, 1 hour 21 minutes earlier.

Area forecast discussion, Apr 15, 10:26 AM EDT, 1 hour 21 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE WILMINGTON OH
1026 AM EDT SUN APR 15 2012

.SYNOPSIS...
SOUTHERLY WINDS WILL BRING MUCH WARMER AIR INTO THE REGION TODAY
AND TONIGHT. A COLD FRONT WILL APPROACH FROM THE WEST LATE TONIGHT
AND CROSS THE AREA ON MONDAY. HIGH PRESSURE WILL BUILD IN MONDAY
NIGHT AND TUESDAY WITH COOLER AIR.

&&

.NEAR TERM /UNTIL 6 PM THIS EVENING/...
HAVE ADJUSTED DEWPOINTS LOWER OVER MUCH OF THE AREA...GENERALLY
THE SOUTHEAST 2/3 WHERE THE WINDS TODAY WILL MIX DOWN SOME DRIER
AIR. AS TEMPERATURES ARE ALREADY FORECAST NEAR RECORD HIGHS IN THE
LOWER 80S...IF ENOUGH DRY AIR IS ABLE TO BE ENTRAINED WITH THE
WINDS...HUMITIES MAY DROP BELOW 30 PERCENT TODAY. ADDED ENHANCED
FIRE THREAT TO THE HAZARDOUS OUTLOOK FOR A FEW COUNTIES IN THE
SOUTHEAST THAT DID NOT GE OVER 1/4 INCH OF RAIN YESTERDAY.

REST OF FORECAST WAS GENERALLY TWEAKED TO A SLIGHTLY LOWER CLOUD
COVER.

&&

.SHORT TERM /6 PM THIS EVENING THROUGH TUESDAY/...
FAIRLY TIGHT PRESSURE GRADIENT WILL KEEP WINDS UP THROUGH THE
NIGHT AND SHOULD RESULT IN VERY MILD TEMPERATURES. A COLD FRONT
WILL APPROACH LATE TONIGHT AND THAT WILL BRING A CHANCE OF SHOWERS
AND THUNDERSTORMS TO WESTERN COUNTIES BEFORE DAYBREAK. SHOWERS AND
THUNDERSTORMS WILL PUSH ACROSS THE AREA MONDAY...EXITING OFF TO
THE EAST IN THE AFTERNOON AS THE COLD FRONT CONTINUES PROGRESSING
ACROSS THE REGION. APPEARS THAT THE LINE OF PRECIPITATION WILL BE
WEAKENING AS IT MOVES ACROSS THE FORECAST AREA. GIVEN CURRENT
FORECAST TIMING IT SEEMS THAT REINTENSIFICATION DUE TO DIURNAL
HEATING WILL NOT TAKE PLACE UNTIL THE SHOWERS AND THUNDERSTORMS
ARE OFF TO THE EAST. SO HAVE ONLY GONE WITH HIGH CHANCE POPS FOR
MOST OF THE AREA.

EXPECT GOOD MIXING BETWEEN THE BACK EDGE OF THE PRECIPITATION AND
THE ACTUAL COLD FRONT. THIS WILL MAKE FOR BREEZY TO WINDY
CONDITIONS IN THE AFTERNOON. TEMPERATURES WILL BE CHALLENGING.
EASTERN COUNTIES WILL LIKELY HAVE A CHANCE TO WARM UP SOME BEFORE
SHOWERS AND THUNDERSTORMS MAKE IT THERE. IN THE WESTERN COUNTIES
THERE SHOULD BE SOME CHANCE FOR TEMPERATURE RECOVERY BETWEEN THE
END OF THE PRECIPITATION AND THE FRONT. HAVE GENERALLY LEANED
TOWARDS THE COOL SIDE OF GUIDANCE FOR HIGHS.

HIGH PRESSURE WILL BUILD IN MONDAY NIGHT AND TUESDAY. THIS WILL
BRING A COOLER AIR MASS BACK INTO THE REGION. STAYED AT OR BELOW
COOLER MOS FOR BOTH PERIODS.

&&

.LONG TERM /TUESDAY NIGHT THROUGH SATURDAY/...
00Z MODELS COMING INTO SOME AGREEMENT FOR MID WEEK. HIGH PRESSURE
OVER THE REGION AT THE START OF THE PERIOD WILL GET PUSHED OFF TO
THE SOUTHEAST. A COLD FRONT WILL DROP INTO THE REGION ON THURSDAY
AND STALL. PRECIPITATION CHANCES WILL BE PRETTY LOW WITH THIS
BOUNDARY INITIALLY.

ECMWF HAS TRENDED TOWARDS OTHER GLOBAL MODELS HEADING INTO THE END
OF THE WEEK ALTHOUGH THERE ARE SOME DIFFERENCES WHICH WILL IMPACT
SENSIBLE WEATHER ACROSS THE REGION. APPEARS THAT A LOW WILL TRACK
ALONG THE FRONT AND AS IT DOES PRECIPITATION CHANCES WILL
INCREASE. HAVE RAISED POPS QUITE A BIT FOR THE LATTER PART OF THE
WEEK. UNCERTAINTY COMES WITH STRENGTH AND SPEED OF THE LOW. THE
ECMWF IS STRONGER AND THUS LIFTS THE BOUNDARY BACK NORTH RESULTING
IN WARMER TEMPERATURES. IT IS ALSO FASTER MOVING THE SYSTEM EAST
BRINGING PRECIPITATION TO AND END ON SATURDAY. GFS/GEFS/CANADIAN
WERE FLATTER WITH AN INITIAL IMPULSE BUT SLOWER EJECTING A
STRONGER LOW. GEFS AND CANADIAN SOLUTIONS WERE SIMILAR THROUGH
FRIDAY AND A DECENT COMPROMISE AMONGST AVAILABLE MODELS.
THEREAFTER USED A BLEND OF THE GEFS AND ECMWF.

&&

.AVIATION /15Z SUNDAY THROUGH THURSDAY/...
STRONG LOW PRESSURE SYSTEM OVER EASTERN NEBRASKA WILL MOVE NE TO
NORTHEASTERN WISCONSIN BY 12Z MONDAY WITH A TRAILING COLD FRONT. UPPER
LEVEL RIDGE WILL BUILD NORTHWARD OVER THE FORECAST AREA TODAY. THIS
COMBINATION WILL CAUSE AN INCREASE IN THE SOUTHWEST WIND FLOW AND
BRING IN DRIER WEATHER.

VFR WX EXPECTED THROUGH THE FORECAST PERIOD WITH OCCASIONAL
PATCHES OF CIRRUS MOVING ACROSS THE AREA. WINDS WILL BE FROM THE
SW AT 15 TO 20 KNOTS GUSTING TO BETWEEN 25 AND 30 KNOTS BY LATE
MORNING.

COLD FRONT WILL APPROACH THE AREA AFTER SUNRISE ON MONDAY BRINGING
WITH IT SHOWERS AND A POSSIBLE THUNDERSTORM.

OUTLOOK...ANOTHER ROUND OF SHOWERS AND ISOLATED THUNDERSTORMS IS
EXPECTED DURING THE DAY MONDAY.

&&

.ILN WATCHES/WARNINGS/ADVISORIES...
OH...NONE.
KY...NONE.
IN...NONE.

&&

SYNOPSIS...
NEAR TERM...FRANKS
SHORT TERM...
LONG TERM...
AVIATION...HAYDU
Hazardous weather outlook, Apr 15, 9:39 AM EDT, 2 hours 8 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE WILMINGTON OH
939 AM EDT SUN APR 15 2012

OHZ026-034-035-042>045-051-052-161345-
HARDIN-MERCER-AUGLAIZE-DARKE-SHELBY-LOGAN-UNION OH-MIAMI-CHAMPAIGN-
939 AM EDT SUN APR 15 2012

THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL OHIO...MIAMI VALLEY
OF OHIO AND WEST CENTRAL OHIO.

.DAY ONE...TODAY AND TONIGHT.

HAZARDOUS WEATHER IS NOT EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY.

WINDY CONDITIONS WILL DEVELOP MONDAY AFTERNOON AHEAD OF A COLD
FRONT. SOUTH WINDS WILL GUST UP TO 45 MPH.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

INZ050-058-059-066-073>075-080-KYZ089>097-OHZ046-053>056-060>065-
070>074-077>082-161345-
WAYNE-FAYETTE IN-UNION IN-FRANKLIN IN-RIPLEY-DEARBORN-OHIO-
SWITZERLAND-CARROLL-GALLATIN-BOONE-KENTON-CAMPBELL-OWEN-GRANT-
PENDLETON-BRACKEN-DELAWARE-CLARK-MADISON-FRANKLIN OH-LICKING-PREBLE-
MONTGOMERY-GREENE-FAYETTE OH-PICKAWAY-FAIRFIELD-BUTLER-WARREN-
CLINTON-ROSS-HOCKING-HAMILTON-CLERMONT-BROWN-HIGHLAND-ADAMS-PIKE-
939 AM EDT SUN APR 15 2012

THIS HAZARDOUS WEATHER OUTLOOK IS FOR EAST CENTRAL
INDIANA...SOUTHEAST INDIANA...NORTHERN KENTUCKY...CENTRAL
OHIO...MIAMI VALLEY OF OHIO...SOUTH CENTRAL OHIO AND SOUTHWEST OHIO.

.DAY ONE...TODAY AND TONIGHT.

HAZARDOUS WEATHER IS NOT EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

KYZ098>100-OHZ088-161345-
ROBERTSON-MASON-LEWIS-SCIOTO-
939 AM EDT SUN APR 15 2012

THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHEAST KENTUCKY...NORTHERN
KENTUCKY AND SOUTH CENTRAL OHIO.

.DAY ONE...TODAY AND TONIGHT.

GUSTY WINDS TO 30 AND 35 MPH TODAY WILL MIX DOWN DRIER AIR FROM
ALOFT. RAINFALL YESTERDAY OF A QUARTER INCH OR LESS WILL QUICKLY
BE DRIED OUT BY THESE WINDS. THE COMBINATION OF DRY FUELS...GUSTY
WINDS...AND LOW HUMIDITY WILL CREATE AN ENHANCED DANGER FOR
WILDFIRES TODAY.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

Nearby

Wind Advisories in Ohio, 2012Wind Advisories in Indiana, 2012Every wind advisory in 2012

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.